I’m back to normal after my 7 days as a radio-active liver. But frustration builds upon frustration.
I was supposed to have chemo on Friday but my platelet levels were way, way down. Platelets affect blood-clotting and according to the Oncologist suggest I have been bleeding somewhere.
There are two possibilities: One is that I lost more blood than usual having the procedure in Auckland, or that I am bleeding internally. Â I have gastritis and possible ulcerated stomach as a result of the the Auckland Hospital medics not prescribing the preventative medication I was supposed to be given on discharge. That is in spite of returning to the hospital because of stomach pain towards the end of my sojourn in Auckland.
I will not be too hard on the hospital staff. They are fallible mortals trying to do their best and they have the added stress of living in, and getting around Auckland.
The Christchurch Oncologist cannot understand how the oversight occurred as it is documented in the patient information sheet that prescription of this drug on discharge is part of preventing side-effects of the procedure.
In future I am going to be more diligent in researching proposed treatments for myself and running checklists. More than 75% of the procedures I have had so far have been accompanied by ‘medical misadventure’.